6 doctors weighed in:

Can taking an anticonvulsant for bipolar disorder cause you to have seizures?

6 doctors weighed in
Dr. Alfredo Soto
Psychiatry
5 doctors agree

In brief: No unless stopped

Anti seizure medication actually protects against seizures and does not cause seizures.
However, if you suddenly stop the medication without taper and have been on it awhile you're at risk of having a seizure. This can happen even if you haven't had a seizure before. That is why it is a good idea to taper the medicine down before stopping it.

In brief: No unless stopped

Anti seizure medication actually protects against seizures and does not cause seizures.
However, if you suddenly stop the medication without taper and have been on it awhile you're at risk of having a seizure. This can happen even if you haven't had a seizure before. That is why it is a good idea to taper the medicine down before stopping it.
Dr. Alfredo Soto
Dr. Alfredo Soto
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
49 years in practice
56M people helped
Continue
108,000 doctors available
Read more answers from doctors